Discussions that mention lidoderm

Pain Management board


Thank you so much everyone for your responses to my message. Shoreline, you are extremely helpful with all the info you provided! :)

A question: Can you take Vicodin once in a while as pain flares up without withdrawal happening? You see, my pain varies depending on how much activity I do. Or do you have to take Vicodin on a regular schedule once you start the med? I understand that once you are taking it regularly, you are not supposed to suddenly stop taking it.

When I posted my message about Vicodin, I had to quickly finish that message because I felt like vomiting (Vicodin made me nauseated). Well, I didn't end up vomiting at all. Instead, I had to lay down in bed for a few hours until the side effects passed. It was weird because my body felt really heavy like I couldn't move, and my breathing was shallow...I couldn't even sense my heart beating (of course it was beating). Have any of you experienced side effects like that? I haven't taken another Vicodin since then, but I will try it again for my pain.

I definitely won't drive anytime soon while taking Vicodin as I am new to using it. In the future, if I experienced NO impairment in functioning while on Vicodin, then I would consider driving. But if Vicodin continued to cause side effects, there would be no way I would get behind the wheel of a car. I don't even drink and drive, so I'm a very careful driver.

The pain in my foot feels like nerve, muscle, and bone pain...I can't do my grocery shopping anymore without feeling like I'm going to collapse from the pain...this really stinks because I'm still young and I am dying to be able to walk like I used to before my injury, however, with time, my pain has gotten progressively worse. I don't personally know anyone my age with a pain issue that interferes with their life, so I feel alone.

I have been using Lidoderm patches on my foot for over a year...they help a little bit. I use heat therapy, too. My dose of Lyrica is only 100 mg total per day, and that is not a high dose at all...I've gained weight since starting Lyrica. I had been taking prescription Motrin, but now when I take it, I get acid stomach, so I can't take Motrin on a regular basis anymore. I tried Cymbalta (known to help with some pain), but the side effects were too annoying for me. I guess I would be willing to give Cymbalta another try.

I wonder if there is any pain med that is known to cause less side effects than other pain meds and is effective in significantly reducing pain. Sorry that I don't know too much about pain meds. I only know that Codeine has never worked well for pain I've had, and it makes me nauseated.

By the way, I recently read an article written by a man who took Vicodin following his surgery, and he said that with the first pill, he felt so much pain relief (I wonder what dose he was on), plus, the Vicodin made him feel euphoric. He ended up being addicted to Vicodin...he kept seeking the euphoric feeling and so kept taking more and more of the drug. He had to be treated for his addiction. This is not to say that what happened to him happens to everyone taking Vicodin. Some people become easily addicted to substances like alcohol, nicotine, opiates, etc. Anyway, when I took Vicodin, I certainly didn't feel anything like euphoria...I would have rather felt euphoric :D than sickly.

Okay, so I've yapped long enough. Thanks for reading and for your help. :wave: